I have been hypothyroid for years and have been on various doses of Synthroid, I was taking 50 mcg, last dosage, then bumped to 100, but my tests came back all out of whack. My TSH was 101 ,and my T4 was over 100 as well, my internist sent me as a rush in patient to an endo, he cut back the dose of synthroid to 50 and out me on 25 of Cytomel, it is week 2 and now I am all jittery and my heart is racing. The gastro doc is in on this as well to why I am not processing the synthroid, I feel like poo, I have not had an appetite in about 4 months, but no weight loss, until this week. NOw I think they have over dosed me. Grrrrrrrrrrrrrrrrrrrrr. Anyone else have any similar experiences?
I agree. That Cytomel is the equivalent of 100 mcgs of Synthroid. So you're now taking the equivalent of 150 mcgs of Synthroid only. I guess he's thinking "The T4 is excessive; let's give T3 instead." I question whether the ratio he's using is going to get the job done. But that's a lot of T3 to give at the outset. No wonder your heart is flip-flopping and you have the shakes.
Hope the endo has good answers for what seems to be thyroid hormone resistance.
I am not sure what his thinking is either, my gastro doc wanted me to call back the endo to check the dose because my pulse was at his visit was 130bpm, and that was after I had taken a full mg of Xanax. I called and left a message and got a call to schedule an appointment for his NP, which I cannot get in until Sept. 2nd. What the heck am I suppose to do in the mean time I cannot continue to feel like this, I cut the dose in half this morning.
I asked them this morning what I was suppose to do, and the lady said she would have to have the nurse call me sometime today..........SO I wait again!
I am floored by the I got back from the endo nurse, she said well you now have an appointment for the 2nd, I was like DAH! so I asked what about the medication, she says since the gastro doc did not call them they did know what I was asking, I repeated my pulse rate 130bpm (at rest) and just feeling all over really bad, she, I said I wanted to know what the doctor thought I should I do, she actually said he had no opinion, as he had not heard from the gastro doc himself, she said do whatever the gastro doc told you, I told her told me he thought I should decrease the Cytomel but to ask the endo Doc first. I told her I did decrease by half, she says well do whatever you want to do! WTH? I just want to feel good again, I have felt like poop for way to long.
I am surprised your doc didn't tell you to split it up. cytomel has a short half life and is utilized quickly in the body (unlike Synthroid which is very slow) therefore they usually have you do split doses to help keep your levels more even during the day. Ask your doc about splitting it up. This is what most docs recommend and helps with the racing heart feelings too,.